FREQUENTLY ASKED QUESTIONS ABOUT ALEVE® NIGHTTIME
ALEVE® Nighttime Product FAQ
What is ALEVE® Nighttime?
ALEVE® Nighttime is the first and only over-the-counter (OTC) nighttime product with the 12-hour pain-relieving strength of ALEVE® plus a sleep aid. Each caplet combines the sleep aid diphenhydramine HCl (25 mg) with the pain reliever naproxen sodium (220 mg), a nonsteroidal anti-inflammatory drug, to provide relief from occasional sleeplessness associated with aches and pains. It can help you fall asleep and stay asleep.
What are the active ingredients in ALEVE® Nighttime?
Each caplet contains 220 mg of naproxen sodium, which can provide up to 12 hours of pain relief, and 25 mg of diphenhydramine HCl, which is a sleep aid.
What is ALEVE® Nighttime used for?
ALEVE® Nighttime is used for relief of occasional sleeplessness associated with aches and pains and to help you fall asleep and stay asleep.
How does ALEVE® Nighttime work?
ALEVE® Nighttime can help you fall asleep and stay asleep with less pain for a good night's rest. The naproxen sodium (220 mg) in ALEVE® Nighttime works by temporarily blocking the body's production of naturally occurring chemicals called prostaglandins. Prostaglandins play a direct role in pain. The diphenhydramine HCl in ALEVE® Nighttime acts as a sleep aid. Adults and children 12 years and over should take two caplets at bedtime. Do not take more than two caplets in 24 hours. Not for children under 12 years of age. Please read the label and use as directed.
En quoi ALEVE® Nuit diffère-t-il d’ALEVE® régulier?
ALEVE® Nuit est indiqué pour le traitement de l’insomnie occasionnelle due à la douleur. Il contient le même analgésique qu’ALEVE® (naproxène sodique), mais il contient également un aide-sommeil (le chlorhydrate de diphenhydramine) qui vous permet de trouver le sommeil, de rester endormi et d’avoir une bonne nuit de sommeil.
Is ALEVE® Nighttime an anti-inflammatory?
Each ALEVE® Nighttime caplet combines the pain reliever naproxen sodium (220 mg), part of a class of medications known as nonsteroidal anti-inflammatory drugs (NSAIDs), but is not indicated as an anti-inflammatory. ALEVE® Nighttime also contains the sleep aid diphenhydramine HCl (25 mg). You should consult your doctor if you have questions about whether ALEVE® Nighttime is right for you.
Is ALEVE® Nighttime a sleep aid?
Each ALEVE® Nighttime caplet combines the sleep aid diphenhydramine HCl (25 mg) with the pain reliever naproxen sodium (220 mg) to provide relief from occasional sleeplessness associated with aches and pains. And if pain is keeping you up at night, ALEVE® Nighttime can help you fall asleep and stay asleep.
Will ALEVE® Nighttime treat allergy symptoms?
No; ALEVE® Nighttime is not indicated to treat allergy symptoms. Although ALEVE® Nighttime contains diphenhydramine HCl, which can be used as both an antihistamine and a sleep aid, it is indicated as a sleep aid in this product. ALEVE® Nighttime should be used according to the label directions.
What are the benefits of ALEVE® Nighttime?
ALEVE® Nighttime can provide relief from occasional sleeplessness associated with minor aches and pain. ALEVE® Nighttime is the first and only over-the-counter (OTC) PM product with the 12-hour pain-relieving strength of ALEVE® plus a sleep aid.
What is the safety history of the ingredients in ALEVE® Nighttime?
The two active ingredients in ALEVE® Nighttime, naproxen sodium and diphenhydramine HCl, have a proven safety profile and are effective when used as directed. In Canada, naproxen sodium has been used in over-the-counter drugs since 2009 and diphenhydramine HCl has been used in over-the-counter drugs for over 50 years.
What are the possible side effects of ALEVE® Nighttime?
Like all medicines, ALEVE® Nighttime may occasionally produce unwanted side effects.
Stop use and contact a doctor or pharmacist if you experience: heartburn, nausea, vomiting, ringing or buzzing in the ears, bloating, redness or swelling is present in the painful area, a choking sensation, diarrhea or constipation.
Stop use and get emergency medical attention IMMEDIATELY if you experience: difficulty breathing, facial swelling, skin reddening, shock, hives, rash or itching.
Stop use and contact a doctor or pharmacist if you experience: black stools, feeling faint, severe abdominal pain that does not get better, vomiting blood, any change in vision or fluid retention.
If you become drowsy, dizzy or lightheaded, do not drive or operate machinery.
This is not a complete list of side effects. For any unexpected effects while taking ALEVE® Nighttime, contact your doctor or pharmacist.
Can/should ALEVE® Nighttime be taken with food?
ALEVE® Nighttime can be taken with food or milk. If taken with food, the product may take longer to work.
Can you take ALEVE® with ALEVE® Nighttime?
ALEVE® Nighttime should not be taken at the same time as ALEVE® in a 24-hour period, as it contains the same pain reliever as ALEVE®, naproxen sodium. Be sure to read all labels before use.
Can you take ALEVE® Nighttime during the day?
ALEVE® Nighttime is indicated to be taken at bedtime for occasional sleeplessness due to pain.
What if you take more ALEVE® Nighttime caplets than directed within a 24-hour period?
It is not recommended to take more than two caplets within 24 hours. Please refer to the ALEVE® Nighttime label and use as directed.
Is ALEVE® Nighttime habit-forming?
Health Canada has approved ALEVE® Nighttime as effective when used as directed. ALEVE® Nighttime contains a non-habit-forming sleep aid, diphenhydramine HCl, and a pain reliever, naproxen sodium.